I have no experience with methadone but from reading these forums and hearing from others who have had the drug it does make you crave sweets. If you have the control to stay away from them and continue to work out, you will be okay. I understand methadone is one of the hardest drugs to quit, so I would be very hesitant in starting it at all. But it is your decision and you are right in trying to get as much information as possible. Keep asking questions here. you are doing the right thing.
yes it does..I don't know one person that hasn't gained weight..@20lbs.no joke..thankfully i only weighed about 92lbs then..liquid methadone will also rot your teeth eventually..they call it meth mouth..
My friend uses methadone and she is obese at this point...6 months later...tiny thing at the start...now she is having he!! getting off of it...do what u need to do to get clean but methadone does seem to be a lst choice from what i have learned and read
Sorry but I have to agree with everyone. It makes you gain a lot of weight. It is gradual, at least with me. When I got off methadone the weight did disappear. With me it was all water retention. For some reason it held all the water in me. When I stopped the methadone I peed so much and the weight came off. Good luck.
Methadone makes it VERY hard to stay thin. I've been on it for over 4 years now, and have gained about 20 lbs. I started out as one of those disgusting women who was still skinny and had a six-pack stomache after 2 kids- and I could eat whatever I wanted. After about 2 months on methadone the weight started creeping on- then I quit smoking and it got even worse. Not only does methadone slow your metabolism and make you retain water (causing that sexy cottage cheese look on the butt and legs)- it also gives you a huge appetite for sweets. I really feel like it diminishes my self-control when it comes to dieting- I used to be SO disiplined but now I just can't seem to stop eating. However, I've been lucky- most women on methadone that I've seen have gained WAY more- 50 lbs and up. It's scary to watch. I manage to keep my weight from skyrocketing by walking on the treadmill and staying as active as I can- and weighing myself daily.
The thing with your teeth rotting is also true, unfortunately. I started methadone with 2 molars missing- now most of them are gone. And I brush my teeth regularly- it doesn't seem to make any difference. My teeth crumble from the inside out, it seems- they will look fine and all the sudden I'll be eating and one will just be rolling around in my mouth. The roots remain intact, which means I have to go to an oral surgeon to have them dug out- fun fun!
I'm not sure what your situation is, but getting on methadone is a BIG decision. It does save lives, but it has it's bad points too. I think it's only justified in people who have proved to be chronic relapsers who simply can't live without opiates. I wish I could turn back the clock- I would've spent the 4 days or week or whatever it took suffering through withdrawals, then I would've been FREE!!! Instead I was too afraid of the despair I felt during withdrawals- it wasn't the physical part so much, but the emotional devastation- so I took the "easy" way out and got on methadone. And now I'm too scared to attempt to get off of it. I have 2 kids and 3 jobs and a husband and a household to run- no time for being sick. And, I'll admit, I'm a coward- I'm just too terrified of how I'd feel without it.
So to anyone who is considering methadone- please be careful- think long and hard before you take that step. It's not easy to break away from it once you're on.
Best wishes and prayers,
Methadone is awful to come off of. I have been off about 1 1/2 months and still have some problems. I did gain some weight, but only about 10 pounds, but it messes your whole system up. And from what I hear, it takes forever to get back to normal. My advise, don't take it. In the long run, it's not worth what it does to your body, and what you have to go through to get off it. Good luck.
I have had exactly the same problems with my teeth and 15 weight gain. I was never an addict, I am on meth for chrinic pain after a horrible disabiling car accident. I have been very very upset with my weight gain and could not understnad why. My eating habits and lifestyle has not changed one iota. I will talk to my dr about water retention help.
Your post helped me realize I am not the only one having these symptoms,
ACTUALLY YOU ALL ARE WRONG AND OBVIOUSLY DO NOT KNOW WHAT YOU ARE TALKING ABOUT,METH MAKES U CRAVE SUGARY FOODS.AND PEOPLE THAT ARE NOW CLEAN AND ON METHADONE ARE FINALLY EATING RIGHT AGAIN.ITS EASY TO BLAME YOUR BAD FOOD CHOICES AND LAZINESS TOWARDS EXERCISING ON METHADONE,BUT IT SIMPLY IS NOT THE CULPRIT.I HAVE BEEN ON FOR OVER A YEAR AND HAVE STEADILY BEEN LOSING WEIGHT.I NOW WEIGH 119.GET YOUR FACTS STRAIGHT,GUYS,AND GET HEALTHY.DONT BLAME YOUR UNFIT BODIES ON METHADONE
thanks yo. i have been loosing weight, although i gained 5 pounds in the first month, i lost it in 2 weeks,.... and i was the one who posted the question. All you guys knock the methadone, well, its totally helping me. It has kept me from sticking needles in my body or sticking **** in my nose. I take it as directed, i dont abuse it. Sometimes, i take my prescribed klonopin and clonodine and sometimes when those urges to use happen, i just grab a promethiezine (phenergan) and that helps relax me for some reason (not quite sure how it works, but it does). I am weening myself off the pines with the help of 2 doctors. I've been on at least 2 mgs of klonopin and 0.2 mgs clonodine. I have tried to cold turkey the benzo, but it sent me into a seizure...and if i don't take as much as i am prescribed, i have serious tremors that are terrible... believe you me. The only problem i have had with the methadone is that it makes me sweat something terrible. Every 2 minutes i am wiping my face off with a papEr towel. THAT REALLY *****, but it also makes you **** less and its really hard for me to pee. Im definetly not dehydrating myself or anything either. I wonder if any of you guys know an herbal supplement that helps with the "going to the bathroom", please let me know.
I appreciate everyones comments, but i have to say, i dont have as bad a problem as some people in the program, but its help me stay clean this long. I plan to be on it steadily until 5-6 months, then i will have my doctors and counseler SLOWLY ween me down. Comment back peeps!!!
-Mara tha Blank Dank
yes you will get fat and toothless, even after some time clean i still have weight issues because the methadone screwed up my metabolism, and i am not even going to mention the amount of money i have had to spend on dental work, and my teeeth still look like ****
I am guess I am lucky. I have been on methadone, at the clinic, since april and I swear, I feel "stuffed" all the time. I cant eat. I have to make myself eat. which is fine, i had gained up to 155 lbs on oxys and have always been "small" as in 120 lbs. I am down to 140 now. LOVE THE METHADONE. But I do know that it is going to be hard to come off of. I hear alot of folks at the clinic talk about craving sugar, but I dont. And trust me, I have always loved my sweets, especially cake-like b day cake, wedding cake, cookies, choc, etc......and since I have been on meth, I dont want anything to eat. WOO HOOO